Vol. 33, No. 2, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 305: 1
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Extremely amenable algebras

Anthony To-Ming Lau

Vol. 33 (1970), No. 2, 329–336
Abstract

Let S be a semigroup and m(S) the space of bounded real functions on S. A subalgebra of m(,S) is extremely left amenable (ELA) if it is (sup) norm closed, left translation invariant, containing constants and has a multiplicative left invariant mean. S is ELA if m(S) is ELA. In this paper, we give a method in constructing all ELA subalgebras of m(S); it turns out that any such subalgebra of m(S) is contained in an ELA subalgebra which is the uniform limit of certain classes of simple functions on S.

Mathematical Subject Classification
Primary: 20.92
Milestones
Received: 20 June 1969
Published: 1 May 1970
Authors
Anthony To-Ming Lau
http://www.math.ualberta.ca/Lau_A.html